Saskatchewan Choral Federation
 
 

Volunteers

Volunteering with the Saskatchewan Choral Federation

Love music?  Like to give back?  We're always looking for enthusiastic volunteers to help with our programming and governance.  Everything from stuffing envelopes to setting organizational direction - there are lots of ways to get involved!

Contact the SCF office at 306-780-9230 or email information@saskchoral.ca to see how you can volunteer with SCF!

Currently we're looking for assistance with:

Choral Library (Ongoing)

The Saskatchewan Choral Federation has an extensive library of choral music with more than 5,000 multiple-copy titles for loan to SCF members and 6,000 single-copy selections available for research.  Find out more about the Choral Library here >>

* Catalogue Checks (3 hours, variable) – Got a desire to organize, an eye for detail? Like things just so? Help us maintain our lending & research libraries. Alphabetize new music in preparation for review by the Library Committee, check listings for accuracy and completeness, work to suit your schedule.


SCF Board of Directors

We’re always looking for enthusiastic, engaged, forward thinkers who want to make a difference to Saskatchewan’s choral community. If you have a passion for music and a desire to make a difference - let’s talk.  Find out more about the SCF Board of Directors here >>


Music for the Sole Choir Fundraising Run/Walk (Sunday, October 19, 2014 - Saskatoon)

Music For The Sole is an innovative fundraiser designed to benefit choirs and celebrate music in Saskatchewan. Participants collect pledges on behalf of their choir to support their involvement in their choice of a 5KM walk or run or a 10KM run.  Find out more about Music For The Sole (Saskatoon) here >>

* Race Kit Pick-up (2 x 4.5 hours, 2 people) Friday & Saturday, October 17 & 18, time TBD and Sunday, October 19 - 8:00 - 8:45 am - Volunteers will stuff race kits and distribute to participants at  pre-scheduled times at Running Room locations before race day and on location prior to the race Sunday, if necessary.
* Water Station Attendants (2 x 3 hours, 2 people) Sunday, October 19, 8:15am – 11:15am - Volunteers will will pre-fill water cups for runners at stations & ensure their area remains tidy.
* Performer Hosts (3 hours, variable) Sunday, October 19, 8:15am – 11:15am - Hosts will assist performers set up in venue to ensure they have everything required for their performance during the post race reception.
* Course Marshalls (3 hours, variable) Sunday, October 19, 8:15am – 11:15am - Marshalls will be located at points on the route where path is potentially confusing or dangerous to assist participants during the run. In addition, you will be our cheerleaders encouraging participants to give it their best!
* Course Route/Set-up & Tear-down (3 hours, 4 people) Sunday, October 19, 7:30am – 11:00am & 9:15am – 12:15pm - Volunteers will assist with marking the route, setting-up barricades prior to the race and clean-up afterwards.


ChorFest Saskatchewan (February 7-11, 2015 - Regina)

Be part of SCF’s provincial festival of choral music for all ages and genres of group singing. The festival focuses on choral growth and development through performance, adjudication and workshops with accomplished choral clinicians. ChorFest volunteers must attend a mandatory orientation session (1 hour)Find out more about ChorFest Saskatchewan here.

* Reception/Registration Desk (8 shifts (3 hrs), 1 person per shift) Saturday, February 7 – Wednesday, February 11, 8:45am – 11:45am, 11:45am – 2:45pm - Volunteers working at the reception/registration desk are there to assist choirs with getting started with their ChorFest experience. They handle the initial contact with all the choirs, prepare evaluator packages with the music the choir brings and also help control the flow of traffic through the doors of the performance venue. They are the first point of contact for all volunteers and choirs for the festival.
* Choir Ushers (8 shifts (3 hrs), 3 people per shift) Saturday, February 7 – Sunday, February 8, 12:45pm – 3:45pm; Monday, February 9 – Wednesday, February 11, 8:45am – 11:45am, 12:45pm – 3:45pm - Each usher is paired with a choir for the duration of the choir’s stay at ChorFest. They help lead the choir from room to room and assist with keeping the festival on schedule. As each choir leaves the space, the usher ensures the room is put back in order for the next choir to arrive. If a conductor has a request or needs special assistance, the usher is the first point of contact to ensure the conductor has everything they need for a rewarding ChorFest Experience.
* Concert Ushers (1 shift (3 hrs) and 3 shifts (1.5 hrs), 2 people per shift) Saturday, February 7, 6:30 – 9:30pm; Monday, February 9 – Wednesday, February 11, 11:30am – 1:00pm - The concert usher is the person who not only assists with keeping everyone quiet in the audience during a choir’s performance on-stage, they also monitor when audience members exit and enter the performance space to ensure that the performance is not disturbed.
* Secretary (8 shifts (3 hrs), 1 person per shift) Saturday, February 7 – Sunday, February 8, 1:00pm – 3:00pm; Monday, February 9 – Wednesday, February 11, 9:15am – 11:15am, 1:00pm – 3:00pm - The secretary sits with the evaluators and assists them with the paperwork for each choir. They also ensure that the evaluators have everything they need during their time at ChorFest.
* Emcee (8 shifts (3 hours), 1 person per shift) Saturday, February 7 – Sunday, February 8, 1:00pm – 3:00pm; Monday, February 9 – Wednesday, February 11, 9:15am – 11:15am, 1:00pm – 3:00pm - The master of ceremonies reads the choir's biography for the audience and assist with audience control, ensuring that the audience is quiet for each performance.
* Set-up and Take-Down (5 - 10 hours over the course of the festival, 2 people) To be announced - these people assist with the set-up of equipment, chairs and organizing each space required at ChorFest.
* Stage Manager (30 hours over the course of the festival, 1 person) - The stage manager oversees all warm-up, performance and workshop areas to ensure all the required equipment is all ordered, delivered, set-up and operational. They will also ensure equipment is torn down and packed for return following Chor- Fest. *Previous stage managing experience is preferred.


Music for the Sole Choir Fundraising Run/Walk (Spring 2015 - Regina)

Music For The Sole is an innovative fundraiser designed to benefit choirs and celebrate music in Saskatchewan. Participants collect pledges on behalf of their choir to support their involvement in their choice of a 5KM walk or run or a 10KM run.  Find out more about Music For The Sole (Regina) here >>

* Race Kit Pick-up (2 x 4.5 hours, 2 people) - Volunteers will stuff race kits and distribute to participants at two pre-scheduled times immediately before the race and again immediately preceding the race.
* Water Station Attendants (2 x 3 hours, 2 people) - Volunteers will man stations where they will pre-fill water cups for runners and ensure area remains tidy.
* Performer Hosts (3 hours, variable) - Hosts will assist performers set up in venue to ensure they have everything required for their performance during the post race reception.
* Course Marshalls (3 hours, variable) - Marshalls will be located at points on the route where path is potentially confusing or dangerous to assist participants during the run. In addition, you will be our cheerleaders encouraging participants to give it their best!
* Course Route/Set-up & Tear-down (3 hours, 4 people) - Volunteers will assist with marking the route, setting up barricades prior to the race and clean-up afterwards.


Jr Glee Music & Movement Camp (July-August 2015 - Regina & Saskatoon)

Junior Glee Camp is a weeklong music day camp for campers who have completed grade 3 to 8. Throughout the week campers sing together, learn new instruments and experience a variety of other arts activities.  Find out more about Jr Glee Music & Movement Camp (Regina) here >>

* Kitchen Helper (4 x 4 hours, 1 person) Monday – Thursday, 9:00am – 1:00pm - The kitchen helper works in the kitchen to help prepare snacks as well as distribute snacks and lunches to campers at the designated meal times throughout the day.
* Activity Helper (8 x 3 hours, variable) Monday, – Thursday, 9:00am – 12:00pm, 12:30pm – 3:30pm - Activity helpers provide support to clinicians and counsellors throughout the day by helping to keep the campers engaged and offering an extra set of eyes to supervise during their activities.
* Audience Usher (2 hours, 1 person) Thursday, 1:30pm – 3:30pm - The audience usher greets and distributes programs to everyone who comes to the final concert. They also assist with crowd management during the final concert ensuring safety and comfort.
* Set-up and Take-Down (3 hours, 2 people) Thursday, 1:00pm – 4:00pm - These people move equipment to the concert venue and help with setting up and tearing down the equipment, chairs and reception following the final concert.